Length-biased, with-replacement sampling from an exponential finite population

Borek D. Puza, Terence J. O'Neill

Research output: Contribution to journalArticleResearchpeer-review

Abstract

In this article, we study a statistical model which features a finite population of exponentially distributed values and a length-biased, with-replacement sampling mechanism. This mechanism is such that units compete with one another for selection at each draw. It is shown how inference on a number of quantities can be performed using both frequentist and Bayesian strategies. A Monte Carlo study is used to assess the performance of the proposed point and interval estimators.

Original languageEnglish
Pages (from-to)159-174
Number of pages16
JournalJournal of Statistical Computation and Simulation
Volume75
Issue number3
DOIs
Publication statusPublished - 1 Mar 2005
Externally publishedYes

Fingerprint

Finite Population
Replacement
Biased
Sampling
Monte Carlo Study
Statistical Model
Estimator
Interval
Unit
Statistical Models
Strategy
Monte Carlo study
Statistical model
Inference

Cite this

@article{909842e1333c4ed7b26d7e7e3feb8ff1,
title = "Length-biased, with-replacement sampling from an exponential finite population",
abstract = "In this article, we study a statistical model which features a finite population of exponentially distributed values and a length-biased, with-replacement sampling mechanism. This mechanism is such that units compete with one another for selection at each draw. It is shown how inference on a number of quantities can be performed using both frequentist and Bayesian strategies. A Monte Carlo study is used to assess the performance of the proposed point and interval estimators.",
author = "Puza, {Borek D.} and O'Neill, {Terence J.}",
year = "2005",
month = "3",
day = "1",
doi = "10.1080/00949650410001687172",
language = "English",
volume = "75",
pages = "159--174",
journal = "Journal of Statistical Computation and Simulation",
issn = "0094-9655",
publisher = "Taylor & Francis",
number = "3",

}

Length-biased, with-replacement sampling from an exponential finite population. / Puza, Borek D.; O'Neill, Terence J.

In: Journal of Statistical Computation and Simulation, Vol. 75, No. 3, 01.03.2005, p. 159-174.

Research output: Contribution to journalArticleResearchpeer-review

TY - JOUR

T1 - Length-biased, with-replacement sampling from an exponential finite population

AU - Puza, Borek D.

AU - O'Neill, Terence J.

PY - 2005/3/1

Y1 - 2005/3/1

N2 - In this article, we study a statistical model which features a finite population of exponentially distributed values and a length-biased, with-replacement sampling mechanism. This mechanism is such that units compete with one another for selection at each draw. It is shown how inference on a number of quantities can be performed using both frequentist and Bayesian strategies. A Monte Carlo study is used to assess the performance of the proposed point and interval estimators.

AB - In this article, we study a statistical model which features a finite population of exponentially distributed values and a length-biased, with-replacement sampling mechanism. This mechanism is such that units compete with one another for selection at each draw. It is shown how inference on a number of quantities can be performed using both frequentist and Bayesian strategies. A Monte Carlo study is used to assess the performance of the proposed point and interval estimators.

UR - http://www.scopus.com/inward/record.url?scp=27844537318&partnerID=8YFLogxK

U2 - 10.1080/00949650410001687172

DO - 10.1080/00949650410001687172

M3 - Article

VL - 75

SP - 159

EP - 174

JO - Journal of Statistical Computation and Simulation

JF - Journal of Statistical Computation and Simulation

SN - 0094-9655

IS - 3

ER -